MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG DSV SYSTEM W/PRECHAMBER 10/40; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG DSV SYSTEM W/PRECHAMBER 10/40; HYDROCEPHALUS MANAGEMENT
Model Number FV173T
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Hydrocephalus (3272)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Manufacturing site evaluation: manufacturing and quality control data.The dsv® was manufactured by a qualified employee in june 2015.Deviations during assembly did not occur.The valve was sterilized by miethke and released for shipment after final inspection.The dsv® has a fixed pressure of 10/40 cmh20.The valve was inspected as article fv173t.All parameters have been inspected and approved during the manufacturing process.All parameters have been assessed as meeting specification.Device examination: the valve was returned dry in a plastic container (not submersed in liquid as suggested).Visual inspection: no significant deformations or damage to the valve, except scratches, were detected during the visual inspection.Permeability test: a permeability test has shown that the valve was occluded.Computer controlled test: to investigate over/under-drainage, the opening pressure was measured using a miethke computer controlled testing apparatus which simulates a cerobrospinal fluid flow.As the valve was not permeable, a computer controlled test was not possible.Result: it should be noted that the valve was received dry (i.E.Not submersed in liquid as recommended).The investigation of dry items was not significant due to the affect dry deposits of liquor and blood can have on product performance.First, a visual inspection of the dsv® was performed.No significant deformations or damage to the valve were detected during the visual inspection.Finally, the valve was dismantled.A build-up of a substance (likely protein) was observed inside the valve.Based on the investigation, the valve was found to be occluded.This was likely due to the deposits observed inside the valve.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hydrocephalus (hc)-therapy by shunt implants.Manufacturing defects at the time of release have been excluded.The valve met all specifications of the final inspection when released from christoph miethke (b)(4).No further regulatory actions are required.
 
Event or Problem Description
It was reported miethke that a dsv system w/prechamber 10/40 (part # fv173t) was implanted during a procedure performed on an unknown date.The dsv system w/prechamber 10/40 was returned in dry condition in a plastic bag.No further information was provided as to a specific failure.The patient underwent a revision procedure on an unknown date.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.

Brand Name
DSV SYSTEM W/PRECHAMBER 10/40
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12475848
Report Number3004721439-2021-00643
Device Sequence Number3779798
Product Code JXG
UDI-Device Identifier04041906108304
UDI-Public4041906108304
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K110206
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFV173T
Device Catalogue NumberFV173T
Device Lot Number20026909
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/29/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2016
Initial Report FDA Received Date09/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;